Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 48, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 8, 2025, 3:39 PM EDT for 5 counties in Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2025, 3:39 PM EDT (19:39 UTC)
- Expired
- Jul 8, 2025, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The State College radar (KCCX), 136 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
763
WGUS51 KCTP 081939
FFWCTP
PAC041-043-071-075-133-082245-
/O.NEW.KCTP.FF.W.0048.250708T1939Z-250708T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
339 PM EDT Tue Jul 8 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
East Central Cumberland County in south central Pennsylvania...
Southeastern Dauphin County in south central Pennsylvania...
Northwestern Lancaster County in south central Pennsylvania...
Lebanon County in south central Pennsylvania...
North Central York County in south central Pennsylvania...
* Until 645 PM EDT.
* At 339 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen in some areas. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Harrisburg, Lebanon, Lower Allen, Hershey, Ephrata, Colonial Park,
Elizabethtown, Progress, Lititz, Mechanicsburg, Middletown, Camp
Hill, Palmyra, New Cumberland, Linglestown, Enola, Steelton,
Manheim, Annville and Lemoyne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4023 7707 4033 7678 4048 7668 4056 7654
4036 7621 4023 7601 4014 7627 4013 7653
4013 7690 4017 7702
FLASH FLOOD...RADAR INDICATED
$$
Evanego1 follow-up statement
189
WGUS71 KCTP 082243
FFSCTP
Flash Flood Statement
National Weather Service State College PA
643 PM EDT Tue Jul 8 2025
PAC041-043-071-075-133-082253-
/O.EXP.KCTP.FF.W.0048.000000T0000Z-250708T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland PA-Dauphin PA-Lancaster PA-Lebanon PA-York PA-
643 PM EDT Tue Jul 8 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 645 PM EDT THIS EVENING FOR
EAST CENTRAL CUMBERLAND, SOUTHEASTERN DAUPHIN, NORTHWESTERN
LANCASTER, LEBANON AND NORTH CENTRAL YORK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM EDT for a portion of
central Pennsylvania.
&&
LAT...LON 4023 7707 4033 7678 4048 7668 4056 7654
4036 7621 4023 7601 4014 7627 4013 7653
4013 7690 4017 7702
$$
BowenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:10 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 8, 2:10 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service State College PA 210 PM EDT Tue Jul 8 2025 .SYNOPSIS... * Flash flooding and damaging thunderstorm wind risk this afternoon and evening across the southeastern portion of central PA * Similar setup for Wednesday with renewed damaging wind and flash flooding risks focused over southeast PA * Continued seasonably warm and humid with scattered afternoon and evening thunderstorms through the weekend && .NEAR TERM /THROUGH TONIGHT/... Thunderstorms are beginning to develop early this afternoon along and ahead of an outflow boundary associated with morning convection that has moved in from the Ohio Valley. As this convection moves eastward with time through the afternoon, it will encounter a more unstable and sheared airmass, likely helping it to take on a more linear mode. With this evolution, the likelihood of damaging wind gusts will increase. Pwats eclipsing 2" over southeast PA will support a flash flood threat where any tstms train. We issued a flood watch starting 18Z today for a portion of the Lower Susquehanna Valley in coordination with WFO LWX. In addition to the robust and anomalous pwat values, very efficient warm-rain processes could lead to rain rates >2"/hr at times resulting in potential instances of flash flooding. Ahead of the rain, there also remains some concern for max HX values to reach or exceed the century mark in parts of the LSV. However, not thinking that this will be widespread enough to warrant a Heat Advisory. Hires models show the majority of showers/storms will shift to the east before midnight (in fact, most guidance has the bulk of the convective activity winding down before 8 PM). Min temps will be a bit cooler than last night, with fog likely forming in the valleys through the predawn hours Wednesday. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Similar overall synoptic setup on Wednesday & Thursday with gradual southward shift to the severe t-storm and FF risk areas coincident with zone of max PW. Conditions will remain humid and with daytime highs in the 80s. && .LONG TERM /FRIDAY THROUGH MONDAY/... The forecast for Friday and the weekend is more uncertain, with some guidance suggesting a break in the unsettled pattern, and others suggesting active weather continues. An active pattern would favor continue heat/humidity while a quieter pattern could support the intrusion of lower dewpoints and more refreshing conditions. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Thunderstorms ahead of a slow-moving cold front will continue to impact the central Pennsylvania airspace over the next couple of hours, with highest confidence in impacts along a north- south line extending from UNV to HGR and areas east. Thunderstorms will bring about localized drops in visibility with heavy rainfall and frequent lightning near UNV from 18Z-20Z Tue, MDT/LNS between 19Z-23Z Tue, with lower probabilities of thunderstorm impacts at airfields at AOO (closer to cold front; however, non-zero chance from 18Z-19Z) and IPT (best instability further south; however, non-zero chance between 19Z-21Z). The most recent guidance does show fair agreement in thunderstorm potential; however, main difference in timing with regards to precipitation as the cold front continues to progress eastward this evening. In the wake of the cold front, areas that have received locally heavy rainfall this evening will have higher potential for fog and widespread visibility restrictions overnight. At this time, have progged AOO/UNV towards LIFR conditions overnight; however, model guidance indicates some potential at all airfields except for MDT/LNS. Have stuck with guidance trends; however, will have to continue to monitor trends at MDT/LNS with heavy rainfall and fog potential overnight. After sunrise on Wednesday (12Z Wed - 18Z Wed), model guidance shows fair agreement with respect to restrictions being lifted by 12Z for most airfields. The 18Z TAF package does set the goal post slightly wider, with widespread restrictions lifting closer to 13-14Z give some lingering low-level moisture in RAP model soundings. Outlook... Wed...Best chance for storms and restrictions in southern PA. Thu-Sun...Potential for showers and thunderstorms, mainly aftn/eve. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EDT tonight for PAZ057-059-065-066. && SYNOPSIS...Steinbugl/Colbert NEAR TERM...Steinbugl/Colbert SHORT TERM...Steinbugl/Colbert LONG TERM...Lambert/Colbert AVIATION...NPB
Hazardous weather outlook, Jul 8, 2:03 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service State College PA 203 PM EDT Tue Jul 8 2025 PAZ006-010>012-017>019-024-025-037-041-042-045-046-091815- Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming- 203 PM EDT Tue Jul 8 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong thunderstorms with gusty winds and locally heavy rainfall are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ056-058-063-064-091815- Perry-Schuylkill-Cumberland-Adams- 203 PM EDT Tue Jul 8 2025 ...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated damaging thunderstorm wind gusts are also possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ026>028-033>036-049>053-091815- Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Union- Snyder-Montour-Northumberland-Columbia- 203 PM EDT Tue Jul 8 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated damaging thunderstorm wind gusts are also possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057-059-065-066-091815- Dauphin-Lebanon-York-Lancaster- 203 PM EDT Tue Jul 8 2025 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated damaging thunderstorm wind gusts are also possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-091815- Warren-McKean- 203 PM EDT Tue Jul 8 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 8, 2:40 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
240 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM Tstm Wnd Dmg 2 SW Mcalisterville 40.62N 77.30W
07/08/2025 Juniata PA Fire Dept/Rescue
Tree on wires on 200 block Hower Rd.
&&
MRCLocal storm report, Jul 8, 3:06 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
306 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM Tstm Wnd Dmg 2 N Dauphin 40.40N 76.93W
07/08/2025 Dauphin PA 911 Call Center
Tree down blocking the roadway on Clarks
Valley Road.
&&
NPBLocal storm report, Jul 8, 3:13 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
313 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Tstm Wnd Dmg 2 SSW Halifax 40.43N 76.95W
07/08/2025 Dauphin PA 911 Call Center
Tree down blocking one lane of Creek Road
near the intersection of Lehman Road.
&&
NPBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:20 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Snyder | 55 min |
| Jul 7, 10:01 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 44 min |
| Jul 8, 2:18 AM EDT | Flood Watch | CTP | Dauphin, Lancaster, Lebanon, York | 18 hr |
| Jul 8, 2:17 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Snyder | 43 min |
| Jul 8, 2:47 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Perry, Schuylkill, Snyder | 43 min |
| Jul 8, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, York | 43 min |
| Jul 8, 3:25 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 50 min |
| Jul 8, 3:32 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 43 min |
| Jul 8, 3:42 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 48 min |
| Jul 8, 3:52 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 38 min |
| Jul 8, 4:15 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 45 min |
| Jul 8, 4:17 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
| Jul 8, 4:44 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.